Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 37, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 31, 2008, 6:30 PM CDT for Clayton County, Iowa. It was in force for 45 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2008, 6:30 PM CDT (23:30 UTC)
- Expired
- May 31, 2008, 7:15 PM CDT
- In force
- 45 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
County Clayton County, IA
The radar
The La Crosse radar (KARX), 111 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 6:36 PM CDT | HAIL 0.75 | 1 Nw Luana, IA | |
| May 31, 6:37 PM CDT | HAIL 0.75 | 1 E Luana, IA | |
| May 31, 6:44 PM CDT | HAIL 0.75 | 2 Sw Monona, IA | |
| May 31, 6:50 PM CDT | HAIL 1.25 | Farmersburg, IA | |
| May 31, 6:59 PM CDT | HAIL 0.5 | 3 Sw Mcgregor, IA | |
| May 31, 7:00 PM CDT | HAIL 1 | 3 S Mcgregor, IA | TAKING PICTURES OF IT ON THEIR DECK. |
| May 31, 7:10 PM CDT | FUNNEL CLOUD | Osterdock, IA | |
| May 31, 7:20 PM CDT | FUNNEL CLOUD | 4 S Guttenberg, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 2:51 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 312330
SVRARX
IAC043-010015-
/O.NEW.KARX.SV.W.0037.080531T2330Z-080601T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
630 PM CDT SAT MAY 31 2008
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAYTON COUNTY IN NORTHEAST IOWA...
* UNTIL 715 PM CDT
* AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HARDIN...OR 14 MILES SOUTH OF WAUKON...MOVING SOUTHEAST AT 39 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COUNTY ROADS B 56 AND X 16 AROUND 635 PM...
FARMERSBURG AND FROELICH AROUND 640 PM...
MCGREGOR AND MARQUETTE AROUND 645 PM...
ELKADER AND CLAYTON CENTER AROUND 650 PM...
GARNAVILLO AND MOTOR AROUND 655 PM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4270 9145 4308 9160 4308 9116 4294 9115
4287 9109 4276 9108 4272 9103 4268 9092
4268 9093
TIME...MOT...LOC 2330Z 322DEG 34KT 4303 9151
$$
BINAU4 follow-up statements
000
WWUS53 KARX 312339
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
639 PM CDT SAT MAY 31 2008
IAC043-010015-
/O.CON.KARX.SV.W.0037.000000T0000Z-080601T0015Z/
CLAYTON IA-
639 PM CDT SAT MAY 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CLAYTON COUNTY...
AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR LUANA...OR ABOUT 12 MILES NORTH OF ELKADER...MOVING SOUTHEAST AT
40 MPH.
THIS STORM PRODUCED PENNY SIZED HAIL 1 MILE NORTHWEST OF LUANA AT
636 PM.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ELKADER AND MCGREGOR AROUND 645 PM...
CLAYTON CENTER AND MOTOR AROUND 650 PM...
GARNAVILLO AND J WOOD CAMPGROUND AROUND 655 PM...
GARBER AND ELKPORT AROUND 700 PM...
GUTTENBERG AND COUNTY ROADS X 47 AND C 7 X AROUND 705 PM...
LOCK AND DAM 10 AND OSTERDOCK AROUND 710 PM...
TURKEY RIVER AND MILLVILLE AROUND 715 PM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4270 9145 4308 9160 4308 9116 4294 9115
4287 9109 4276 9108 4272 9103 4268 9092
4268 9093
TIME...MOT...LOC 2339Z 311DEG 35KT 4297 9137
$$
BINAU000
WWUS53 KARX 312346
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
645 PM CDT SAT MAY 31 2008
IAC043-010015-
/O.CON.KARX.SV.W.0037.000000T0000Z-080601T0015Z/
CLAYTON IA-
645 PM CDT SAT MAY 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CLAYTON COUNTY...
AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR FARMERSBURG...OR ABOUT 9 MILES NORTH OF ELKADER...MOVING
SOUTHEAST AT 36 MPH.
PENNY SIZED HAIL WAS REPORTED WITH THIS STORM 2 MILES SOUTHWEST OF
MONONA AT 644 PM.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MARQUETTE AND NATIONAL AROUND 650 PM...
MCGREGOR AND CLAYTON CENTER AROUND 655 PM...
GARNAVILLO AND J WOOD CAMPGROUND AROUND 700 PM...
CLAYTON AND GARBER AROUND 705 PM...
COUNTY ROADS X 47 AND C 7 X AROUND 710 PM...
GUTTENBERG AND LOCK AND DAM 10 AROUND 715 PM...
OTHER STRONG STORMS WILL MOVE OUT OF FAYETTE COUNTY INTO WESTERN AND
SOUTHERN PORTIONS OF CLAYTON COUNTY THROUGH 715 PM.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4270 9145 4308 9160 4308 9116 4294 9115
4287 9109 4276 9108 4272 9103 4268 9092
4268 9093
TIME...MOT...LOC 2345Z 304DEG 31KT 4298 9135
$$
BINAU000
WWUS53 KARX 312359
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
658 PM CDT SAT MAY 31 2008
IAC043-010015-
/O.CON.KARX.SV.W.0037.000000T0000Z-080601T0015Z/
CLAYTON IA-
658 PM CDT SAT MAY 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CENTRAL CLAYTON COUNTY...
AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR GARNAVILLO...OR ABOUT 9 MILES NORTHEAST OF ELKADER...MOVING
SOUTHEAST AT 36 MPH.
THIS STORM PRODUCED HAIL TO THE SIZE OF A HALF DOLLAR AT 650 PM NEAR
FARMERSBURG.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
J WOOD CAMPGROUND AND CLAYTON AROUND 705 PM...
COUNTY ROADS X 47 AND C 7 X AROUND 710 PM...
GUTTENBERG AND LOCK AND DAM 10 AROUND 715 PM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4270 9145 4294 9154 4298 9116 4294 9115
4287 9109 4276 9108 4274 9106 4268 9096
TIME...MOT...LOC 2358Z 304DEG 31KT 4291 9123
$$
BINAU000
WWUS53 KARX 010007
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
707 PM CDT SAT MAY 31 2008
IAC043-010015-
/O.CON.KARX.SV.W.0037.000000T0000Z-080601T0015Z/
CLAYTON IA-
707 PM CDT SAT MAY 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CENTRAL CLAYTON COUNTY...
AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR J WOOD CAMPGROUND...OR ABOUT 6 MILES NORTHWEST OF GUTTENBERG...
MOVING SOUTHEAST AT 36 MPH.
WHILE THE STRONGEST STORM HAD CROSSED OVER INTO GRANT COUNTY
WISCONSIN...THERE IS STILL A THREAT FOR PENNY SIZED HAIL FOR AREAS
NEAR AND NORTHWEST OF GUTTENBERG THROUGH 715 PM.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GUTTENBERG AND LOCK AND DAM 10 AROUND 715 PM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4270 9145 4294 9154 4298 9116 4294 9115
4287 9109 4276 9108 4274 9106 4268 9096
TIME...MOT...LOC 0007Z 304DEG 31KT 4286 9117
$$
BINAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 5:44 PM CDT, 46 minutes earlier.
Area forecast discussion, May 31, 5:44 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 544 PM CDT SAT MAY 31 2008 .UPDATE... STORMS BEHAVING AS EXPECTED PER AMBIENT ENVIRONMENT AND WATCH 404 SEEMS WELL PLACED WITH THERMODYNAMICS EAST OF THE MISSISSIPPI RIVER FAR LESS FAVORABLE FOR SEVERE STORMS. LAPS SOUNDINGS AHEAD OF MN/IA BORDER CLUSTER OF STORMS SHOWS A DEEPLY MIXED BOUNDARY LAYER WITH STEEP LOW LEVEL LAPSE RATES TO 3KM...AND RATHER DECENT BUOYANCY IN THAT LOWEST 3KM WITH THE MID 50S DEWPOINTS. LOW FREEZING LEVELS /9KFT/ AND MLCAPE TO 1000 J/KG ARE PLENTY FOR FORMATION OF LARGE HAIL WITH THE STRONGEST UPDRAFTS. SUPERCELLULAR SHEAR IS LACKING/MARGINAL...30KT IN THE 0-6KM LAYER WITH DEEP WNWLY UNIDIRECTIONAL FLOW. HENCE..STORMS HAVING A HARD TIME MAINTAINING STRUCTURE BUT DO SHOW SOME STRUCTURE/ORGANIZATION FROM TIME TO TIME...COINCIDENT WITH LARGE HAIL PRODUCTION. DCAPE /DOWNDRAFT CAPE/ IS NOT HUGE...BUT ENOUGH TO SUGGEST SOME LOCALIZED GUSTS TO SEVERE LEVELS WHICH HAS BEEN REPORTED THUS FAR. MUCH LIKE LAST NIGHT...PROBABLY PEAKING IN COVERAGE/INTENSITY NOW THROUGH 00Z WITH A FEW STRONGER UPDRAFTS BETWEEN 7 AND 9 PM. NEED TO WATCH BONAFIDE SUPERCELL IN TC METRO AREA NOW...ABOUT 90 MINUTES AWAY FROM WABASHA/BUFFALO COUNTY. BINAU && .PREV DISCUSSION... /ISSUED 248 PM CDT SAT MAY 31 2008/ SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT MAIN FORECAST CONCERN FOCUSES AROUND SEVERE THREAT THIS EVENING...AND THEN SHRA/TS CHANCES AGAIN MONDAY THROUGH TUESDAY. WATER VAPOR IMAGERY THIS AFTERNOON SHOWING ANOTHER MID-LEVEL SHORTWAVE TROUGH EMBEDDED IN NORTHWEST FLOW ALOFT OVER THE DAKOTAS. VIS SATELLITE AND RADAR MOSAIC SHOWING CONVECTION FIRING AHEAD OF THE WAVE ACROSS SD INTO MN. LAPS MUCAPE SHOWING AROUND 1500J/KG ACROSS WESTERN CENTRAL MN WHERE CONVECTION IS FIRING. IN ADDITION...0-3KM SHEAR FAIRLY RESPECTABLE AROUND 30KT. THIS SHOULD CONTINUE TO FUEL AND ORGANIZE CONVECTION AS THE WAVE MOVES SOUTHEAST TOWARD THE AREA. 31.12Z GFS AND NAM SHOWING REASONABLE AGREEMENT THROUGH THE PERIOD. SOME DIFFERENCES IN QPF PLACEMENT...SO TOOK BLEND OF THE TWO AS FAR AS POP AND QPF PLACEMENT. FOR THIS EVENING...MID-LEVEL SHORTWAVE TROUGH OVER THE DAKOTAS WILL CONTINUE TO ROTATE SOUTHEAST INTO THE AREA. RUC SHOWS EASTERN EDGE OF MAIN CAPE AXIS COMING INTO SOUTHEAST MN/NORTHEAST IA/PERHAPS FAR SOUTHWEST WI. IN THE MEANTIME...0-3KM SHEAR OF 35 TO 40KT WILL EXIST ACROSS THE AREA. SO...STORMS SHOULD CONTINUE TO FIRE AND MOVE SOUTHEAST ACROSS MAINLY THE SOUTHWEST HALF OF THE AREA. WITH AMPLE SHEAR...ORGANIZED SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS...SIMILAR TO FRIDAY NIGHT SEVERE EPISODE. AND LIKE FRIDAY NIGHT...CAPE/CONVECTION RAPIDLY WANES RAPIDLY AFTER 03Z TONIGHT AS THE MID-LEVEL SHORTWAVE TROUGH EXITS SOUTHEAST OF THE AREA. APPEARS SUNDAY THROUGH THE FIRST HALF OF MONDAY WILL REMAIN DRY AS A WEAK RIDGE OF HIGH PRESSURE MOVES ACROSS THE AREA. FOR MONDAY AFTERNOON THROUGH TUESDAY...MODELS IN GOOD AGREEMENT IN BRINGING A FAIRLY VIGOROUS MID-LEVEL TROUGH ACROSS THE PLAINS INTO THE UPPER MIDWEST. INCREASING LLJ AHEAD OF THE WAVE WITH AMPLE 925-850MB MOISTURE TRANSPORT WILL FUELS CONVECTION ACROSS THE AREA. THIS WILL LIKELY FUEL SOME SORT OF MCS ACTIVITY CLOSE TO THE AREA. THE EXACT AREA OF WHERE MCS/SEVERE THREAT/HEAVIEST RAIN HOWEVER REMAINS UNCERTAIN. DUE TO SEVERE WX THREAT THIS AFTERNOON AND LOW CONFIDENCE OF WHERE EXACTLY THE MCS ACTIVITY WILL SET UP...WILL HOLD OFF ON ISSUING ESF/HYDROLOGIC OUTLOOK TODAY...BUT MAY ISSUE ON THE MIDSHIFT TONIGHT OR DAYSHIFT ON SUNDAY AS MODELS HOPEFULLY CONVERGE ON A SOLUTION. LONG TERM...WEDNESDAY THROUGH SATURDAY ACTIVE WEATHER PATTERN LIES AHEAD IN THE EXTENDED PERIOD. BOTH THE 31.00Z AND THE 31.06Z ECMWF/GFS RESPECTIVELY IN BETTER AGREEMENT. ECMWF IS A JUST BIT FASTER WITH PATTERN PROGRESSION THAN THE GFS. HAVE THEREFORE TOOK A MIDDLE OF THE ROAD APPROACH FOR NOW. BOTH MODELS TAKE DEEP MID-LEVEL SHORTWAVE TROUGH/SURFACE LOW FROM THE INTERMOUNTAIN WEST ON WED...INTO THE UPPER MIDWEST BY THURSDAY NIGHT/FRIDAY TIME FRAME. BROAD AREA OF ISENTROPIC LIFT AND MOISTURE TRANSPORT AHEAD OF THE WAVE WILL GIVE THE AREA AN INCREASING CHANCE OF SHRA/TS. STRONG JET ENERGY EJECTING OUT OF THE SOUTHERN ROCKIES/COUPLED WITH HIGHLY DILUENT FLOW ALOFT ACROSS THE AREA COULD PRODUCE A SEVERE EPISODE FOR THE AREA THU/THU N TIME FRAME. UPPER FLOW BECOMES HIGH ZONAL THROUGH THE REMINDER OF THE EXTENDED PERIOD. EMBEDDED SHORTWAVES IN THE FLOW WILL PRODUCE INTERMITTENT SHRA/TS CHANCES. TIMING OF THESE DISTURBANCES WILL BE DIFFICULT GIVEN THE FAST FLOW. KEPT SMALL SHRA/TS CHANCES IN GIVEN UNSTABLE FLOW. OTHERWISE...TEMPERATURES THROUGH THE PERIOD LOOK RIGHT AROUND SEASONAL NORMALS. AVIATION...THIS AFTERNOON THROUGH SUNDAY WITH COLD AIR ALOFT AND DIURNAL HEATING...A 3500 TO 4500 FOOT DECK OF SCATTERED TO BROKEN DECK OF CUMULUS CLOUDS HAS DEVELOPED FROM NORTHEAST SOUTH DAKOTA SOUTHEAST TO SOUTHEAST WISCONSIN AND NORTHERN ILLINOIS. A SHORT WAVE TROUGH MOVING SOUTHEAST THROUGH SOUTH DAKOTA HAS PROVIDED ENOUGH LIFT FOR SCATTERED SHOWERS AND THUNDERSTORMS IN THE ABERDEEN AREA. AS THIS SYSTEM CONTINUES TO MOVE SOUTHEAST THIS AFTERNOON...WE EXPECT SCATTERED CONVECTION TO FIRE ACROSS OUR AREA. THERE IS ENOUGH SHEAR IN THE 0-3KM LAYER TO SUPPORT THE DEVELOPMENT OF A FEW PULSE SEVERE THUNDERSTORMS. THE MAIN SEVERE WEATHER THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS BETWEEN 31.20Z AND 01.02Z. 3-5SM FOG MAY DEVELOP IN AREAS THAT SEE PRECIPITATION THIS AFTERNOON AND EVENING. WHAT FOG DOES DEVELOP SHOULD DISSIPATE BY 01.15Z. WITH AIR MASS REMAINING COLD ALOFT AND AMPLE SUNSHINE TO SUPPLY DIURNAL HEATING...WE SHOULD ONCE AGAIN SEE THE DEVELOPMENT OF INSTABILITY CUMULUS CLOUDS ON SUNDAY. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && 01/01
Hazardous weather outlook, May 31, 4:12 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 412 PM CDT SAT MAY 31 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-011000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 412 PM CDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THROUGH TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE AREA THROUGH THE MIDDLE EVENING HOURS. THE GREATER THREAT OF SEVERE WEATHER...IN THE FORM OF LARGE HAIL AND DAMAGING WIND GUSTS...WILL BE ALONG AND WEST OF THE MISSISSIPPI RIVER THROUGH 8 OR 9 PM. THERE IS MUCH LESS RISK FOR SEVERE WEATHER EAST OF THE MISSISSIPPI RIVER...ESPECIALLY INTO CENTRAL WISCONSIN WHERE A MUCH DRIER AND MORE STABLE AIRMASS EXISTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDITIONAL THUNDERSTORM CHANCES WILL BE POSSIBLE THROUGH MUCH OF NEXT WEEK. HOWEVER...THE TIMING AND SEVERE WEATHER POTENTIAL IS NOT CLEAR AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WIDESPREAD ACTIVATION IS NOT CURRENTLY ANTICIPATED THROUGH THIS EVENING...BUT THE SCATTERED NATURE OF THE STRONG TO SEVERE STORMS WILL REQUIRE SOME ACTIVATION OF SPOTTER GROUPS...ESPECIALLY WEST OF THE MISSISSIPPI RIVER THROUGH 8 OR 9 PM. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BOYNE/BINAU
In the hours before
Local storm report, May 31, 5:21 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
521 PM CDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST 6 N CRESCO 43.46N 92.12W
05/31/2008 M53 MPH HOWARD IA AMATEUR RADIO
&&
SHEALocal storm report, May 31, 5:25 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
525 PM CDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND GST 1 E BONAIR 43.41N 92.18W
05/31/2008 M56 MPH HOWARD IA AMATEUR RADIO
&&
SHEALocal storm report, May 31, 5:36 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
536 PM CDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL KENDALLVILLE 43.43N 92.03W
05/31/2008 E0.75 INCH WINNESHIEK IA PUBLIC
AT CANOE RENTAL. WIND GUSTS OF 40 MPH AS WELL.
&&
SHEALocal storm report, May 31, 5:45 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
545 PM CDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL BLUFFTON 43.40N 91.93W
05/31/2008 E0.75 INCH WINNESHIEK IA PUBLIC
OBSERVED ON UPPER IOWA RIVER AT CANOE RENTAL.
&&
SHEALocal storm report, May 31, 6:02 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
602 PM CDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL DECORAH 43.31N 91.79W
05/31/2008 E0.50 INCH WINNESHIEK IA LAW ENFORCEMENT
&&
SHEALocal storm report, May 31, 6:04 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
604 PM CDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL DECORAH 43.31N 91.79W
05/31/2008 E0.75 INCH WINNESHIEK IA PUBLIC
REPORTED BY STUDENTS AT LUTHER COLLEGE TO KDEC RADIO IN
TOWN.
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 5:18 PM CDT | Severe Thunderstorm Warning | ARX | Howard, Winneshiek | 42 min |
| May 31, 5:55 PM CDT | Severe Thunderstorm Warning | ARX | Floyd | 26 min |
| May 31, 6:00 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee, Winneshiek | 32 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.